MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter states a 13.2mm tmicl13.2 implantable collamer lens -10.5/+2.0/087 (sphere/ cylinder/axis) was implanted into the patient's right (od) eye on (b)(6) 2021.Reportedly, the lens was explanted.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned dry in a vial.There was residue/debris on the product.Visual inspection found that the haptic was torn and there was residue throughout the lens.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5-additional information: on (b)(6) 2021 the lens was explanted due to excessive vault.Iris chafing and lack of pupil constriction temporally due to excessive vault; caused cosmetic concerns of anisocoria is reported.Reportedly lasik is being considered at a later date to correct the vision.H6-health effect clinical code 4581 (iris chafing, lack of pupil constriction).Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key12599777
Report Number2023826-2021-03906
Device Sequence Number17153356
Product Code QCB
UDI-Device Identifier00841542109109
UDI-Public00841542109109
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/21/2021
11/18/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/12/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1544822.; FOAM TIP PLUNGER MODEL-FTP, LOT#-1527564.; INJECTOR MODEL-MSI-PF, LOT#-1528353.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale